WoRMS source details

Cárdenas, P.; Xavier, J.; Tendal, O.S.; Schander, C.; Rapp, H.T. 2007. Redescription and resurrection of Pachymatisma normani (Demospongiae, Geodiidae), with remarks on the genus Pachymatisma. Journal of the Marine Biological Association of the United Kingdom, 87 (6), 1511-1525.
43944
10.1017/s0025315407058286 [view]
C?rdenas, P.; Xavier, J.; Tendal, O. S.; Schander, C.; Rapp, H. T.
2007
Redescription and resurrection of Pachymatisma normani (Demospongiae: Geodiidae), with remarks on the genus Pachymatisma
Journal of the Marine Biological Association of the UK
87(06)
Publication
Available for editors  PDF available [request]
An increasing number of cryptic species are being discovered within sponges with assumed wide geographical distribution. Pachymatisma johnstonia (Bowerbank in Johnston, 1842) (Astrophorida: Geodiidae) is one of the most common and known sponges throughout the north-east Atlantic coasts. Pachymatisma normani Sollas, 1888 is a northern species previously synonymized with P. johnstonia by Topsent. It is here redescribed on the basis of fresh material from the type locality, the Korsfjord in the Bergen area (Norway). Spicules are shown to be reliable characters to distinguish the species investigated. Pachymatisma normani is characterized by larger spicules, most markedly in the sterrasters. Our observations also suggest that habitat and gross morphology distinguish P. johnstonia from P. normani. Furthermore, using a partial sequence of the cytochrome c oxidase subunit I (COI) and an ITS1-5.8-ITS2 nuclear fragment, we show that consistent genetic differences exist between the two species. A brief overview of the genus and a key to the known species are also given.
North Atlantic
Systematics, Taxonomy
RIS (EndNote, Reference Manager, ProCite, RefWorks)
BibTex (BibDesk, LaTeX)
Date
action
by
2013-01-12 18:30:12Z
created
db_admin